Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 27, 1998, 6:29 PM EST for Clay County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 1998, 6:29 PM EST (23:29 UTC)
- Expired
- Jan 27, 1998, 7:00 PM EST
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS1 KJAX 272328 RRA SVRJAX FLC019-280000- BULLETIN SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 629 PM EST TUE JAN 27 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEASTERN FLORIDA ...CLAY AT 626 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MIDDLEBURG MOVING EAST AT 15 MPH. THIS STORM CAN BE EXPECTED IN THE VICINITY OF... CAMP BLANDING BY 635 PM EST... AND NEAR PENNEY FARMS BY 645 PM EST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH... LARGE HAIL... AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS... YOUR CABLE TELEVISION OUTLET... OR NOAA WEATHER RADIO. B. MOBBS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 2:45 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 27, 2:45 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EST TUE JAN 27 1998 THE ADAP SFC STREAMLINE ANALYSIS HAS LOW TO THE NE OF CHS. UPPER LOW (AS SEEN ON SATELLITE) OVER W CNTL GA WILL MOVE INTO SOUTH CAROLINA THIS EVE. PLENTY OF LLVL MOISTURE AND EVEN SCT SHOWERS WRAPPING AROUND SYSTEM AS IT HEADS EAST AND WILL MOVE INTO CWA THIS EVE. WILL PUT POPS IN CHC CATEGORY FOR SE GA AND 20 PCT OR LESS ELSEWHERE. ANY PCP SHOULD END BY LATE EVE WITH SKIES CLEARING. SFC LO WILL CONT TO DEEPEN AS IT MOVES NE OFF THE NC COAST WED AND THIS WILL INCREASE THE GRADIENT THUS CREATING BREEZY CONDITIONS. PREFER BLEND OF FWC AND AVN. PRELIM CCF SSI UU 044/062 039/066 042 08300 JAX UU 043/063 036/068 040 08200 GNV UU 044/064 037/070 041 08100 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:26 PM EST | Severe Thunderstorm Warning | JAX | Clay | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.